Alert archive / New York / Wind Advisories in 2023

Wind Advisory 6, NWS New York, NY

December 9, 2023Kings County, Nassau County, Queens County, New York; Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this wind advisory at Dec 9, 2023, 3:43 PM EST for Kings County, Nassau County, Queens County, New York; Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It took effect at Dec 10, 2023, 4:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2023, 3:43 PM EST (20:43 UTC)
In effect from
Dec 10, 2023, 4:00 PM EST
Expired
Dec 11, 2023, 3:22 AM EST
In force
11 hr
Issued by
NWS New York, NY

Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Kings County, NY, Nassau County, NY, Queens County, NY

The radar

The Brookhaven radar (KOKX), 36 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

941 
WWUS71 KOKX 092043
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
343 PM EST Sat Dec 9 2023

CTZ010>012-101030-
/O.NEW.KOKX.WI.Y.0006.231210T2300Z-231211T1100Z/
Southern New Haven-Southern Middlesex-Southern New London-
343 PM EST Sat Dec 9 2023

...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 6 AM EST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern New Haven, Southern Middlesex and Southern 
  New London Counties.

* WHEN...From 6 PM Sunday to 6 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ075-078>081-176>179-101030-
/O.CON.KOKX.HW.A.0001.231210T2100Z-231211T1100Z/
Kings (Brooklyn)-Northwest Suffolk-Northeast Suffolk-
Southwest Suffolk-Southeast Suffolk-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
343 PM EST Sat Dec 9 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Kings (Brooklyn), Northwest Suffolk, Northeast 
  Suffolk, Southwest Suffolk, Southeast Suffolk, Northern 
  Queens, Northern Nassau, Southern Queens and Southern Nassau 
  Counties.

* WHEN...From Sunday afternoon through late Sunday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
3 follow-up statements
543 
WWUS71 KOKX 100831
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
331 AM EST Sun Dec 10 2023

NYZ078>081-102130-
/O.UPG.KOKX.HW.A.0001.231210T2100Z-231211T1100Z/
/O.NEW.KOKX.HW.W.0001.231210T2100Z-231211T1600Z/
Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-
Southeast Suffolk-
331 AM EST Sun Dec 10 2023

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM
EST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Northwest Suffolk, Northeast Suffolk, Southwest 
  Suffolk and Southeast Suffolk Counties.

* WHEN...From 4 PM this afternoon to 11 AM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ075-176>179-102130-
/O.UPG.KOKX.HW.A.0001.231210T2100Z-231211T1100Z/
/O.EXB.KOKX.WI.Y.0006.231210T2100Z-231211T1100Z/
Kings (Brooklyn)-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
331 AM EST Sun Dec 10 2023

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST
MONDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Kings (Brooklyn), Northern Queens, Northern Nassau, 
  Southern Queens and Southern Nassau Counties.

* WHEN...From 4 PM this afternoon to 6 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CTZ010>012-102130-
/O.EXT.KOKX.WI.Y.0006.231210T2300Z-231211T1600Z/
Southern New Haven-Southern Middlesex-Southern New London-
331 AM EST Sun Dec 10 2023

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
EST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern New Haven, Southern Middlesex and Southern 
  New London Counties.

* WHEN...From 6 PM this evening to 11 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
019 
WWUS71 KOKX 102033
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
333 PM EST Sun Dec 10 2023

CTZ012-111100-
/O.UPG.KOKX.WI.Y.0006.231210T2300Z-231211T1600Z/
/O.EXA.KOKX.HW.W.0001.231210T2100Z-231211T1600Z/
Southern New London-
333 PM EST Sun Dec 10 2023

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM EST MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Southern New London County.

* WHEN...Until 11 AM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...In addition, a wet and saturated ground
  from heavy rainfall may result in some uprooting of trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ078>081-111100-
/O.CON.KOKX.HW.W.0001.231210T2100Z-231211T1600Z/
Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-
Southeast Suffolk-
333 PM EST Sun Dec 10 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM EST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Northwest Suffolk, Northeast Suffolk, Southwest 
  Suffolk and Southeast Suffolk Counties.

* WHEN...Until 11 AM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...In addition, a wet and saturated ground
  from heavy rainfall may result in some uprooting of trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CTZ008-111100-
/O.EXA.KOKX.WI.Y.0006.231210T2300Z-231211T1600Z/
Northern New London-
333 PM EST Sun Dec 10 2023

...WIND ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern New London County.

* WHEN...Until 11 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ075-176>179-111100-
/O.CON.KOKX.WI.Y.0006.231210T2100Z-231211T1100Z/
Kings (Brooklyn)-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
333 PM EST Sun Dec 10 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Kings (Brooklyn), Northern Queens, Northern Nassau, 
  Southern Queens and Southern Nassau Counties.

* WHEN...Until 6 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CTZ010-011-111100-
/O.CON.KOKX.WI.Y.0006.231210T2300Z-231211T1600Z/
Southern New Haven-Southern Middlesex-
333 PM EST Sun Dec 10 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern New Haven and Southern Middlesex Counties.

* WHEN...Until 11 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
224 
WWUS71 KOKX 110822
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
322 AM EST Mon Dec 11 2023

CTZ012-NYZ078>081-110930-
/O.CAN.KOKX.HW.W.0001.000000T0000Z-231211T1600Z/
Southern New London-Northwest Suffolk-Northeast Suffolk-
Southwest Suffolk-Southeast Suffolk-
322 AM EST Mon Dec 11 2023

...HIGH WIND WARNING IS CANCELLED...

The cold front continues to move eastward across the region. 
The strongest winds have come to an end.

$$

CTZ008-010-011-110930-
/O.CAN.KOKX.WI.Y.0006.000000T0000Z-231211T1600Z/
Northern New London-Southern New Haven-Southern Middlesex-
322 AM EST Mon Dec 11 2023

...WIND ADVISORY IS CANCELLED...

The cold front has pushed east of the region. The strongest winds
have come to an end.

$$

NYZ075-176>179-110930-
/O.CAN.KOKX.WI.Y.0006.000000T0000Z-231211T1100Z/
Kings (Brooklyn)-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
322 AM EST Mon Dec 11 2023

...WIND ADVISORY IS CANCELLED...

The cold front has pushed east of the region. The strongest winds
have come to an end.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Dec 9, 1:21 PM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Dec 9, 1:21 PM EST, 2 hours 22 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service New York NY
121 PM EST Sat Dec 9 2023

.SYNOPSIS...
High pressure over the western Atlantic will continue to gradually
move eastward, while a strengthening frontal system over the mid
section of the country tracks east. A strong cold frontal passage
will occur late Sunday night into Monday morning, with low pressure
deepening along it as it tracks into Canada on Monday. A broad area
of high pressure then builds in through the rest of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Have adjusted the cloud cover forecast over the next few hours,
as it isn't been as cloudy as previously thought. Also adjusted
high temperatures upward by a few degrees mainly over southern
sections based on the sunshine.

Otherwise, we are looking at a fairly quiet weather day, with
dry conditions. Southerly winds today will result in some warm
air advection. This will allow temperatures to warm into the 50s
across the entire region with maybe some 60 degree readings.
There will be more in the way of the clouds as we head into
late afternoon.

For tonight, upper level ridging moves east with troughing to
the west moving into the region. Clouds will continue to lower
and thicken. With abundant low level moisture, will once again
include patchy fog in the forecast. The fog may be more
widespread than Friday night. Most of the night will be dry,
however will have some slight chance/chance POPs enter the CWA
from the west very late tonight. Anything that falls before
sunrise will be light. A warmer night is expected tonight with
warm air advection continuing. Lows tonight will remain in the
40s for much of the CWA. The only exception will be across
Orange county where temperatures may fall into the middle to
upper 30s.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
A significant storm system is expected to impact the forecast area
during the short term period. For now, No changes to the current
forecast headlines.

A flood watch remains in effect for all but the Twin Forks of LI. A
high wind watch remains in effect for all of LI, along with Brooklyn
and Queens. Both watches start at 4 pm Sun.

A deepening upper level trough and strong cold front will approach
the region on Sunday. There will be lots of moisture with this
system as the upper trough digs deep into the south, tapping into
the moisture over the Gulf of Mexico. Winds will gradually increase
on Sunday as this system starts to run into the high over the
Atlantic as the pressure gradient increases.  Also, an area of low
pressure is expected to develop along the front on Saturday and
travel northward along the front as if moves from the middle
Atlantic into New England. Most of the rain on Sunday will generally
be light to moderate, however by late Sunday afternoon and evening,
the rainfall will increase in coverage and intensity. Periods of
moderate to locally heavy rainfall will continue through much of
Sunday night for the entire region as the front moves across the
area. Will continue to mention the slight chance of thunder with the
frontal passage as well. Overall, rainfall amounts will range
between 2-3 inches across the entire region, with locally higher
amounts possible. Forecast guidance showing a good chance that the
highest rainfall totals could end up in CT as the front does slow
down a bit as the front exits the region, as the upper trough starts
to become negatively tilted.

Also, a rather windy period is expected with the front. A strong low
level jet is forecast to move over the eastern sections of the CWA.
Both the NAM and GFS shows the jet really intensifying after 06z
east of NYC. As a result a high wind watch will remain in effect.
The GFS is showing 925mb winds around 70kt. Forecast will continue
to call for 40-50mph gusts early Monday morning across Long Island,
Brooklyn and Queens.

The front moves east of the region on Monday. As the front moves
east winds will quickly shift around the NW with a shot of colder
air working into the region. Can not rule out some parts of orange
county seeing some snowflakes as the precip comes to an end.
Right now, little to no accumulations are expected.

Dry weather is expected for Monday night as high pressure starts to
build back into the region. It will remain gusty as the gradient
remains tight between the departing low and arriving high.

Highs on Sunday will be in the upper 50s and lower 60s, with highs
on Monday in the 40s for much of the region.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
No significant changes for the long term period and stuck largely to
the NBM.

A large, strong high pressure system sets itself up over the East
Coast by Tuesday morning under fairly zonal mid-level flow. This
high pressure system becomes reinforced by an approaching mid-level
ridge moving in from the west through the middle of the week. This
high pressure will keep conditions dry through the week. Despite dry
conditions for the area, conditions may be a bit breezy as
disturbances pass by to the north. This will allow for a tight
pressure gradient with generally W to NW winds through the week.

While global models disagree on the details of the next system, all
are consistent in developing a low pressure system somewhere in the
vicinity of the East Coast next weekend.

The W/NW winds through the period will allow for temperatures to be
at or just below normal for this time of the year with highs
generally in the low to middle 40s through the middle of the week
with a subtle warm up to the upper 40s by the end of the
week.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
High pressure moves offshore and away from the area tonight, while a
strengthening frontal system over the Ohio and Tennessee valleys
tracks east during the course of the weekend.

Any lingering pockets of sub VFR conditions gives way to VFR at most
terminals over the next few hours. The exception will be KSWF which
likely holds on to MVFR conditions. Then by late tonight after 6z
MVFR/IFR conditions are expected to return with the approach of the
frontal system. SHRA possible as early as 10Z Sunday but a higher
chance towards 14-15Z.

Light flow mainly out of the southeast and south this evening with
wind speeds below 10 kt. The light southerly flow will begin to
gradually increase throughout Sunday morning, especially at the
coastal terminals.

 ...NY Metro(KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Sub VFR conditions may return earlier than indicated in TAFs tonight.

OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...

Sunday afternoon: IFR as steady rain moves in west to east. S winds
15-20 kt with gusts 25-30 kt in the afternoon, with gusts up to 35
kt late at coastal terminals.  LLWS likely late in the afternoon for
city and coastal terminals.

Sunday night: IFR, with rain heavy at times. Isolated thunderstorms
possible. S winds 20-30 kt with gusts 25-45 kt, strongest near the
coast. A few gusts up to 50 kt possible near the coast. LLWS likely
early at eastern coastal terminals.

Monday: MVFR or lower early in showers, then VFR. W-WNW winds 15-20
kt with gusts 25-35 kt.

Tuesday: VFR. SW gusts 15-20 kt in the afternoon.

Wednesday: VFR. W to NW gusts 15-25 kt in the afternoon.

Thursday: VFR.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Conditions are expected to remain below SCA criteria through tonight
as a weak pressure gradient remains in place. However, strong
southerly winds then develop Sunday into Sunday night. A storm
watch remains in effect for most of the waters. The exception is
portions of the Sound and Harbor, where a gale watch remains.

NW gales will remain possible on Monday as the gradient remains
tight with the departing low and arriving high to the west.

Small craft advisory conditions appear likely during the Tuesday
through Thursday timeframe, mainly on the ocean zones. Seas Tuesday
remain elevated and don't look to drop below 5 feet until early
Thursday morning. Additionally, breezy W/NW winds will result in
gusts 25-30kt on the ocean and possibly the sheltered waters Tuesday
through early Thursday.

&&

.HYDROLOGY...
There are no hydrologic concerns through tonight.

Between 2 and 3 inches of rain is likely Sun into Monday morning.
Locally higher amounts in excess of 3 inches are possible.
Adjustments to the fcst are possible based on changes in the overall
track, timing, and intensity of the system. A flood watch remains in
effect for all but the twin forks of LI. Widespread urban and
poor drainage flooding is likely, with some areas of more
significant flooding possible, including the flooding of some
rivers and streams.

&&

.TIDES/COASTAL FLOODING...
A strong cold front will bring increasing southerly flow late
Sunday into Sunday night. The system brings potential for minor
coastal flooding with the Monday morning high tide cycle.
However, the strongest southerly flow is most likely to occur
between high tide cycles. Winds will quickly shift to the west
early Monday morning, which will help keep water levels down
during times of high tide.

Surge guidance has come to more of a consensus that much of the area
should remain below minor flooding thresholds, but any changes in
the forecast timing of the developing low may result in
significant changes to the coastal flooding forecast.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch from Sunday afternoon through late Sunday night
     for CTZ005>012.
NY...Flood Watch from Sunday afternoon through late Sunday night
     for NYZ067>075-078-080-176>179.
     High Wind Watch from Sunday afternoon through late Sunday
     night for NYZ075-078>081-176>179.
NJ...Flood Watch from Sunday afternoon through late Sunday night
     for NJZ002-004-006-103>108.
MARINE...Gale Watch from Sunday afternoon through late Sunday night for
     ANZ331-335-338.
     Storm Watch from Sunday afternoon through late Sunday night
     for ANZ332-340-345-350-353-355.

&&

SYNOPSIS...BC/MW
NEAR TERM...BC/JC
SHORT TERM...BC
LONG TERM...MW
AVIATION...JE/MW
MARINE...BC/MW
HYDROLOGY...BC/MW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 9, 4:00 AM EST, 11 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
400 AM EST Sat Dec 9 2023

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-100900-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-
400 AM EST Sat Dec 9 2023

...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-078-080-176>179-100900-
Kings (Brooklyn)-Northwest Suffolk-Southwest Suffolk-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
400 AM EST Sat Dec 9 2023

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...
...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ079-081-100900-
Northeast Suffolk-Southeast Suffolk-
400 AM EST Sat Dec 9 2023

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ332-340-345-350-353-355-100900-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
400 AM EST Sat Dec 9 2023

...STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Watch.

Gales will be likely on all waters late Sunday into Monday. A Storm
Watch will be possible on the eastern ocean, but low confidence at
this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-335-338-100900-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
400 AM EST Sat Dec 9 2023

...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Gales will be likely on all waters late Sunday into Monday. A Storm
Watch will be possible on the eastern ocean, but low confidence at
this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 4:06 PM ESTGale WarningOKX54 hr

Nearby

Wind Advisories in New York, 2023Wind Advisories in Connecticut, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.